MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET W/CLAVE®, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET W/CLAVE®, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B9438
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is discarded and is not available for investigation.Without the return of the device a probable root cause is unable to be determined.A device history review could not be completed due to the unknown lot number.D4: only di provided as lot number is unknown.
 
Event or Problem Description
The event involved an 8" smallbore ext set w/clave®, clamp, rotating luer and it was reported that the catheter or tubing cracked/damaged/severed.It was found with intravenous (iv) tubing severed 1-2inches above t-connector.The line was open and blood was leaking.The line was removed immediately and appropriate care completed and the catheter remained intact.The medication used were flumazenil, ondansetron, dexmedetomidine, dexamethasone, ketorolac, propofol, and remifentanil.There was patient involvement and no reported patient harm/ injury.
 
Additional Manufacturer Narrative
A photo was returned showing a small amount of red fluid at the insertion of the tubing into the y-clave bond pocket.The reported complaint of a small tear in the location can be confirmed.The probable cause is unknown.The device history review (dhr) could not be reviewed due to the unknown lot number.Without the return of the used sample a comprehensive failure investigation cannot be performed, and a root cause cannot be determined.

Brand Name
8" SMALLBORE EXT SET W/CLAVE®, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key23566303
Report Number9617594-2025-02173
Device Sequence Number10272954
Product Code FMG
UDI-Device Identifier00887709013889
UDI-Public00887709013889
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB9438
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXAMETHASONE UNK MFR.; DEXMEDETOMIDINE UNK MFR.; FLUMAZENIL UNK MFR.; KETOROLAC UNK MFR.; ONDANSETRON UNK MFR.; PROPOFOL UNK MFR.; REMIFENTANIL UNK MFR.
Patient SexUnknown